|RPR/VDRL-reactive; TPHA-positive 1:640 dilution
Jan 11, 2013
my husband is a seaman. that's the result of his serology this month. he was diagnosed w/ syphilis in 2007, was injected penicillin and then became nonreactive. Why is it that every time he has to have his medical exam, he gets the above result? As his wife, I am worried. Am I safe?
| Response from Dr. Young
There's really only two reasons why someone would have a RPR titer as high as 1:640- either it's a recent infection, or a very serious recurrence of a previous (or under treated) infection.
I can't speak to the specifics as to why your husband's is high, but either way, he needs to further evaluation and treatment- and until this happens, you are at possible risk of infection. Indeed, either way, you should be evaluated for possible exposure to syphilis too.
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vaginal Discharge A Symptom Of HIV?
- Chances Of Getting HIV From Sex With A Prostitute
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.